Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

On Benicar, Propranonol, and Amlodipine. Have upper stomach pain. Safe?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
I am on Benicar, Propranonol, and Amlodipine. Is it safe to take all three and if so could this be the reason I have a severe upper stomach pain?
Posted Fri, 26 Jul 2013 in Abdominal Pain
Answered by Dr. Omer 9 minutes later

I am Dr.Omer and I am here to help you with your query

As you have said that you are taking Benicar(olmesartan), Propranonol, and Amlodipine.

Following are the interactions between these drugs:

------ propranolol + amlodipine
propranolol and amlodipine both increase anti-hypertensive channel blocking ( so more decrease in blood pressure, synergism). Significant - Monitor Closely.

------ olmesartan + propranolol
olmesartan and propranolol both increase serum potassium, hence cause gas in stomach , buring sensation in stomach. Significant - Monitor Closely.

Benicar, Propranonol, and Amlodipine , all are known to cause stomach problems , nausea , bloating and acid reflux .

I would recommend that you need these medicines to control your blood pressure , so by adding stomach coaters like sucrulfate or omeprazole , will solve your problem

Hope this explains your query.

Feel free to ask any further questions.

Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor